Hail, St. Lucie
- When
- June 11, 3:42 PM EST to 3:52 PM EST
- Where
- St. Lucie County, 4.82 mi SSW of Ft Pierce Nelson Arp
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.390, -80.460
A local business reported nickel size hail.
The daily east coast sea breeze pushed inland and produced thunderstorms coastal and interior sections of Central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
The daily east coast sea breeze pushed inland and produced thunderstorms coastal and interior sections of Central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 11, 1:28 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT WED JUN 11 2008 ...STORM COVERAGE AND INTENSITY TO INCREASE THROUGH THE LATE AFTERNOON... .DISCUSSION... TONIGHT...LATE AFTERNOON SEA BREEZE INTERACTION CONVECTION OVER THE INTERIOR WILL WIND DOWN DURING THE EVENING. DEEP LAYER RIDGING AND LOWER LEVELS DECOUPLING WILL ALLOW THE WINDS TO BECOME LIGHT/CALM AFTER MIDNIGHT. THURSDAY...EXPECTING SEA AND LAKE OKEECHOBEE BREEZE CIRCULATIONS TO DEVELOP BY EARLY AFTERNOON. INITIALLY SEA BREEZES MAY PRODUCE ISOLATED SHOWERS ALONG THE SPACE AND TREASURE COASTS DURING THE MORNING. STORMS WILL DEVELOP ALONG THE SEA BREEZE AS IT PUSHES INLAND DURING THE MID AFTERNOON AND INCREASE IN COVERAGE LATE AFTERNOON AS EAST AND WEST COAST SEA BREEZES BEGIN MERGING OVER THE INTERIOR. COOL TEMPERATURES ALOFT...-8 TO 10C AT 500MB...MAY PRODUCE SOME STRONGER STORMS MID TO LATE AFTERNOON ESPECIALLY WHERE EAST AND WEST COAST SEA BREEZES INTERACT. FRI THRU SUNDAY...LOW LEVEL RIDGE AXIS WILL BECOME ESTABILSHED TO THE NORTH OF EC FL PRODUCING AN EASTERLY COMPONENT TO FLOW SURFACE THROUGH STEERING LEVELS WITH STORM MOTION TOWARD THE WEST. ATMOSPHERE WILL HAVE ADEQUATE MOISTURE AND INSTABILITY TO PRODUCE SCT/CHC POPS EACH DAY WITH STORMS INITIALLY FORMING NEAR THE EAST COAST THEN CHANCES INCREASING HEADING THROUGH THE AFTN AS ACTIVITY MOVES/PROPAGATES THROUGH THE INTERIOR SECTIONS. EXTENDED (PREVIOUS DISCUSSION)...A FRONTAL BOUNDARY ASCD WITH THE MENTIONED UPR WAVE LOOKS TO SETTLE ACROSS N FL BY EARLY MON AND PRESENCE OF BOUNDARY WL ACT TO INCREASE RAIN CHCS MAINLY ACROSS THE NORTH AND CENTRAL. SCT THUNDER REMAINS A REASONABLE BET THROUGH MIDWEEK CONSIDERING PRESENCE OF STALLED BOUNDARY OVER PENINSULA AND SUITABLE MOISTURE. && .AVIATION...EXPECTING MVFR/IFR CONDITIONS INTERIOR ROUTES AND TAF SITES DUE TO AFTERNOON/EVENING THUNDERSTORMS. VFR CONDITIONS MIDNIGHT TO JUST BEFORE SUNRISE WHEN LOCAL MVFR/IFR CONDITIONS ARE FORECAST DUE TO PATCHES OF MIST/BR AND CEILINGS MAINLY OVER INTERIOR ROUTES. && .MARINE...WEATHER BUOYS RECORDING 1 TO 2 FOOT SEAS AND LIGHT EASTERLY WINDS. WINDS WILL GO BACK TO LIGHT/CALM LATE EVENING AS SEA BREEZE LOSES ITS INFLUENCE. LIGHT SOUTHERLY WINDS THURSDAY MORNING BECOME EASTERLY AS SEA BREEZES FORM LATE MORNING EARLY AFTERNOON. WINDS AND SEAS REMAIN WELL BELOW HIGHLIGHT CRITERIA NEXT SEVERAL DAYS. STORMS REMAIN MAIN CONCERN TO MARINERS...BUT STORM COVERAGE WILL BE DECREASING TO ISOLATED LATE WEEK INTO THE WEEKEND. && .FIRE WEATHER...OUTSIDE OF LIGHTNING SPARKED BRUSH FIRES MIN RH SHOULD NOT BE A FACTOR NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 72 88 / 20 50 20 30 MCO 72 90 72 90 / 30 60 30 40 MLB 73 87 72 88 / 30 50 20 30 VRB 72 88 72 88 / 30 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WIMMER/GLITTO/WEITLICH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 915 AM EDT WED JUN 11 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 915 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL LOW OFF THE NORTHEAST FLORIDA COAST IN COMBINATION WITH DAYTIME HEATING...PLENTIFUL MOISTURE AND THE DEVELOPING EAST COAST SEA BREEZE BOUNDARY WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. INITIAL ACTIVITY MAY DEVELOP ALONG THE EAST COAST SEA BREEZE ACROSS THE COASTAL COUNTIES DURING THE EARLY AFTERNOON. BY LATE AFTERNOON...MUCH OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO CONCENTRATED OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA AS THE EAST COAST SEA BREEZE AND THUNDERSTORM OUTFLOW BOUNDARIES INTERACT TO TRIGGER ADDITIONAL STORMS. THE PRIMARY THUNDERSTORM HAZARDS WILL LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS WITH THE STRONGER STORMS. A FEW STORMS MAY REACH SEVERE LIMITS WITH STRONG DOWNBURST WIND GUSTS AND HAIL. ...FLOOD IMPACT... STORM MOTION WILL BE SLOW TODAY AT ONLY 5 TO 10 MPH WITH LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES EXPECTED WITH STRONGER STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING OF URBAN...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH THE END OF THE WEEK...WITH ACTIVITY FOCUSING ACROSS FAR INTERIOR SECTIONS BY SATURDAY AS DRIER ONSHORE FLOW IS EXPECTED. A TROUGH OF LOW PRESSURE ACROSS THE SOUTHEAST STATES NEXT WEEK WILL INCREASE SHOWER AND THUNDERSTORMS CHANCES AGAIN WITH STEERING FLOW TOWARD THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER/WIMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EDT WED JUN 11 2008 FLZ059-064-112000- MARTIN-ST. LUCIE- 308 PM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN MARTIN COUNTY...SOUTH CENTRAL ST. LUCIE COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER NORTHWESTERN MARTIN COUNTY...MOVING NORTHEAST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. WEITLICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 338 PM EDT WED JUN 11 2008 FLZ058-059-112030- OKEECHOBEE-ST. LUCIE- 338 PM EDT WED JUN 11 2008 ...A LARGE STORM WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN SAINT LUCIE COUNTY IS BUILDING TOWARD OKEECHOBEE COUNTY... AT 337 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING 14 MILES SOUTHEAST OF COUNTRY HILLS ESTATES...BUILDING TOWARD THE NORTHWEST AT 10 MPH. THE STORM WILL CROSS STATE ROAD 70 NEAR THE SAINT LUCIE-OKEECHOBEE COUNTY LINE. THIS STORM RECENTLT PRODUCED 107 CLOUD TO GROUND STRIKES IN A 5 MINUTE PERIOD...OR OVER 20 CLOUD TO GROUND STRIKES PER MINUTE. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. CRISTALDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 E OKEECHOBEE 27.24N 80.75W
06/11/2008 M0.70 INCH OKEECHOBEE FL TRAINED SPOTTER
A SHORT DURATION OF SMALL HAIL WITH SOME DIME SIZE.
&&
MRTThe Melbourne radar (KMLB), 83 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
A local business reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120812.